Missouri, 2001Hail and Damaging Winds in Missouri, July 3, 2001
July 3, 2001 · NWS EAX · 30 events in 13 counties and zones
22 hail, 8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 3, 3:30 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT TUE JUL 3 2001
FORECAST CONCERNS: TRACK OF MINI-MCS THIS EVNG/TONITE AND
LOCATION OF REDEVELOPMENT WED AND THU.
OUTFLOW BNDRY LEFT BY LAST NITES NE/IA MCS MADE IT TO ABT THE
MO RVR THIS MRNG. REMNANTS OF BNDRY HV LIFTED SLGTLY NORTH...
XTNDG AND XTND ROUGHLY FRM LNK TO FNB TO STJ TO CDJ. MORE PRONOUNCED
SYN SCALE SFC BNDRY XTNDS FRM HLC TO JUST NW OF LNK TO N OF DSM.
WITH SFC TEMPS RISING WELL INTO 90S AND SFC DEWPOINTS IN THE
70S...LAPS IS INDICATING CAPES AOA 4000 J/KG. PRIND IS THAT
CONVECT WL REFIRE WHERE OLD OUTFLOW BNDRY AND CDFNT AND SFC FNT
INTERSECT IN SE NE/SW IA. WL BUMP POPS TO LIKELY IN NW CORNER
OF CWA.
BYND 24HRS...SFC FNT OVR NE AND IA TDA WL SAG SWD WITH MCS TONIGHT.
SHORT TERM MODELS HV BEEN TO AGGRESSIVE WITH SWD PUSH OF FNTS AS OF
LATE...SO PREFER MORE NRN PLACEMENT ALA NGM. CAP A LTL WEAKER TMRW
AS SLGTLY COOLER AIR MVS INTO FA FRM NE. XPCT SFC BASED STMS TO
REFIRE ALNG AND SOUTH OF MO RVR TMRW AFTN. ALSO MAY HV TO CONSIDER
PCPN THREAT ACRS NRN ZONES AFT 06Z THU DUE TO ELEVATED...WAA-INDUCED
NOCTURNAL CONVECT THAT MAY DEVELOP OVR IA. WL HAVE TO INTRO POPS
INTO THURS FCST TO ACCT FOR NOCTURNAL ACTIVITY. AFT THU...UPR RDGG
AND SFC RDGG SHULD DRY FA OUT FOR A SPELL. CAP STRENGTH SHULD
PRECLUDE ANY TSTM DEVELOPMENT THRU EARLY SUN...THO NERN ZONES MAY
EXPERIENCE GLANCING BLO FRM NOCTURNAL DEVELOPMENT BOTH FRI AND SAT
NITES. MED RNG MODELS MV POTENT VORT MAX JUST NORTH OF FA SUN INTO
MON. WL MAINTAIN POPS ON SUN AND INCLUDE FOR MON. THIS SHULD PUSH
SLGTLY COOLER AIR INTO FA FOR EARLY NXT WEEK.
AS FAR AS TEMPS ARE CONCERNED...WL SIDE WITH WARMER FWC VALUES THRU
THE SHORT TERM. WL USE A BLEND OF UKMET/ECMWF/MRF 100 AND 85 DAM
GRIDDT IN THE EXTENDED.
.EAX...
KS...NONE.
MO...NONE.
24
In the hours before
Special weather statement, Jul 3, 12:00 PM CST, 4 hours 44 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT TUE JUL 3 2001
...SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS EVENING...
FORECAST: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS
EVENING ACROSS SOUTHEAST NEBRASKA...SOUTHWEST IOWA AND EXTREME
NORTHWEST MISSOURI. THE STORMS WILL LIKELY DEVELOP INTO A SMALL
THUNDERSTORM COMPLEX AND MOVE SOUTHEAST TO A KANSAS CITY TO
CHILLICOTHE TO KIRKSVILLE LINE BY AROUND MIDNIGHT. THE THUNDERSTORMS
WILL WEAKEN AS THEY CONTINUE SOUTHEAST TO A BUTLER TO SEDALIA LINE
BY 3 AM. IN ADDITION...A FEW THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON AND EARLY THIS EVENING ACROSS NORTH CENTRAL MISSOURI...
NORTHEAST OF A PRINCETON TO MACON LINE. THE PRIMARY THREAT FOR ALL
THUNDERSTORM ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS.
DISCUSSION: A SLOW MOVING COLD FRONT FROM NORTH CENTRAL KANSAS TO
WESTERN IOWA WILL DRIFT SLOWLY SOUTHEAST INTO NORTHERN MISSOURI
TONIGHT. THE FRONT WILL LIKELY TRIGGER THUNDERSTORMS AS IT
ENCOUNTERS A VERY UNSTABLE AIR MASS. WEAK WIND FIELDS AND
DIMINISHING INSTABILITY SUGGESTS THAT THE THUNDERSTORMS WILL WEAKEN
BELOW SEVERE LIMITS AFTER MIDNIGHT.
OUTLOOK: SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY
AS THE COLD FRONT BECOMES STATIONARY THROUGH MISSOURI AND KANSAS.
.THE NEXT CHANCE OF THUNDERSTORMS WILL BE THIS WEEKEND.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX.
DB
Hail, Atchison
- When
- July 3, 4:44 PM CST
- Where
- Atchison County, 3 mi W of Rockport
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -95.567
Hail, Putnam
- When
- July 3, 5:03 PM CST
- Where
- Putnam County, Livonia
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.500, -92.700
Thunderstorm Wind, Harrison
- When
- July 3, 5:26 PM CST
- Where
- Harrison County, 3 mi N of Eagleville
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -93.983
Thunderstorm Wind, Harrison
- When
- July 3, 5:50 PM CST
- Where
- Harrison County, Cainsville
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.433, -93.767
Law enforcement reported several large trees down.
Thunderstorm Wind, Mercer
- When
- July 3, 5:52 PM CST
- Where
- Mercer County, Princeton
- Measured
- 57 kt (66 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -93.583
Hail, Harrison
- When
- July 3, 6:00 PM CST
- Where
- Harrison County, Cainsville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.433, -93.767
Thunderstorm Wind, Mercer
- When
- July 3, 6:02 PM CST
- Where
- Mercer County, Princeton
- Measured
- 74 kt (85 mph)
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -93.583
Hail, Grundy
- When
- July 3, 6:15 PM CST
- Where
- Grundy County, 5 mi W of Spickard
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.250, -93.700
Hail, Harrison
- When
- July 3, 6:17 PM CST
- Where
- Harrison County, 11 mi N of Bethany
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -94.033
Hail, Mercer
- When
- July 3, 6:33 PM CST
- Where
- Mercer County, 4 mi SW of Princeton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.367, -93.633
Thunderstorm Wind, Grundy
- When
- July 3, 7:23 PM CST
- Where
- Grundy County, Trenton
- Measured
- 70 kt (81 mph)
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.083, -93.617
Ham radio reported 3/4 inch hail and wind gusts to 80 mph. Trees up to 2 feet in diameter blown down.
Hail, Worth
- When
- July 3, 7:29 PM CST
- Where
- Worth County, 3 mi NW of Grant City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.517, -94.450
Hail, Nodaway
- When
- July 3, 7:45 PM CST
- Where
- Nodaway County, Maryville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.350, -94.867
Thunderstorm Wind, Livingston
- When
- July 3, 7:50 PM CST
- Where
- Livingston County, Chula
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -93.483
Large trees reported down.
Thunderstorm Wind, Livingston
- When
- July 3, 7:50 PM CST
- Where
- Livingston County, 3 mi S of Chula
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -93.483
Large trees reported down.
Hail, Nodaway
- When
- July 3, 7:53 PM CST
- Where
- Nodaway County, 9 mi E of Maryville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -94.700
Hail, Daviess
- When
- July 3, 7:55 PM CST
- Where
- Daviess County, 2 mi N of Coffey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.133, -94.000
Hail, Harrison
- When
- July 3, 7:55 PM CST
- Where
- Harrison County, 8 mi S of Bethany
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.150, -94.033
Hail, Gentry
- When
- July 3, 8:05 PM CST
- Where
- Gentry County, 8 mi N of Stanberry
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.333, -94.550
Hail, Livingston
- When
- July 3, 8:35 PM CST
- Where
- Livingston County, 2 mi S of Utica
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.717, -93.633
Thunderstorm Wind, Randolph
- When
- July 3, 9:05 PM CST
- Where
- Randolph County, 1 mi S of Moberly
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.400, -92.433
One foot in diameter tree reported down.
Hail, Nodaway
- When
- July 3, 9:20 PM CST
- Where
- Nodaway County, Guilford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.167, -94.733
Hail, Gentry
- When
- July 3, 9:25 PM CST
- Where
- Gentry County, 10 mi S of Stanberry
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.067, -94.550
Hail, Andrew
- When
- July 3, 9:27 PM CST
- Where
- Andrew County, Bolckow
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.117, -94.817
Hail, De Kalb
- When
- July 3, 10:26 PM CST
- Where
- De Kalb County, 3 mi E of Maysville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -94.333
Hail, Andrew
- When
- July 3, 10:43 PM CST
- Where
- Andrew County, Savannah
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.933, -94.833
Hail, Andrew
- When
- July 3, 10:45 PM CST
- Where
- Andrew County, Savannah
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.933, -94.833
Hail, Andrew
- When
- July 3, 10:46 PM CST
- Where
- Andrew County, Savannah
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.933, -94.833
Hail, Andrew
- When
- July 3, 10:49 PM CST
- Where
- Andrew County, Amazonia
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.883, -94.900
Hail, Andrew
- When
- July 3, 10:56 PM CST
- Where
- Andrew County, Amazonia
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.883, -94.900
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 3, 2001$601,000 · 4 in hail · 23 events
- Flash Flood in North Carolina, July 3, 20012 injured · $100,000 · 1 event
- Lightning Strike in Louisiana, July 3, 2001$110,000 · 1 event
- Lightning Strike in North Carolina, July 3, 2001$100,000 · 1 event
- Hail and Damaging Wind in Wisconsin, July 3, 2001$50,000 · 56 kt wind · 3 events
- Lightning Strike in South Carolina, July 3, 2001$50,000 · 1 event
- Hail in Wyoming, July 3, 2001$50,000 · 1.75 in hail · 1 event
- Damaging Wind in California, July 3, 2001$30,000 · 63 kt wind · 1 event
- Damaging Wind in Illinois, July 3, 2001$25,000 · 50 kt wind · 1 event
- Lightning Strike in North Carolina, July 3, 2001$15,000 · 1 event
- Damaging Wind in Florida, July 3, 2001$15,000 · 1 event
- Hail and Damaging Wind in South Dakota, July 3, 20011.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258616, 5258714, 5258623, 5258624, 5258708, 5258625, 5258709, 5258621, 5258626, 5258710, 5258622, 5258716, 5258711, 5258628, 5258629, 5258712, 5258617, 5258627, 5258619, 5258630, 5258715, 5258713, 5258620, 5258610, 5258618, 5258611, 5258612, 5258613, 5258614, 5258615.